MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6802584
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a higher than expected result was obtained from a single patient sample using vitros crea slide lot 1515-3572-0380 when tested on a vitros 4600 chemistry system.The assignable cause of the event is sample interference.The patient's medications likely included lidocaine: diphenhydramine: alum-mag (oral rinse)- four times daily, and lidocaine prilocaine 2.5% topical.Per the vitros crea instructions for use (ifu), under limitations of the procedure, known interferences: lidocaine: patients on long-term lidocaine therapy may show an increase of up to 1.0 mg/dl (88 umol/l) due to a metabolite of lidocaine, n-ethyl glycine (neg).The second sample was collected approximately five hours later, which would give sufficient time for the lidocaine to pass out of the patient's bloodstream- per the national institute of health, the elimination half-life of lidocaine, regardless of administration of method, is typically 1.5-2 hours.Pre-analytical sample mix-up was not a likely contributor to the event, as measures of sample viscosity and fluid height were consistent with the same sample being run for patient sample 1.Historic vitros crea quality control results were acceptable within the timeframe of the event, indicating that vitros crea slide lot 1515-3572-0380 was performing as intended on the vitros 4600 chemistry system.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros crea slide lot 1515-3572-0380.A performance issue with the vitros 4600 chemistry system did not likely contribute to the event as within-run precision testing indicated that the vitros 4600 chemistry system was performing as expected.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected result was obtained from a single patient sample using vitros crea slide lot 1515-3572-0380 when tested on a vitros 4600 chemistry system.Patient 1 sample 1 vitros crea result of 2.08 mg/dl vs.The expected result of 0.39 mg/dl.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros crea result of 2.08 mg/dl was reported to the clinician, however, the result was questioned by the clinician.It is unknown if a corrected report was issued, however it was confirmed that no treatment was stopped, started or altered based on the reported vitros crea result.There was no allegation of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22283107
Report Number1319809-2025-00055
Device Sequence Number12984907
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(11)250121(17)260701(10)151535720380
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number6802584
Device Lot Number1515-3572-0380
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown